Alert archive / Kentucky / Flash Flood Warnings in 2019
Flash Flood Warning 15, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jun 16, 2019, 1:56 AM EDT for Hamilton County, Ohio; Boone County, Campbell County, Kenton County, Kentucky; Dearborn County, Indiana. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2019, 1:56 AM EDT (05:56 UTC)
- Expired
- Jun 16, 2019, 10:30 AM EDT
- In force
- 9 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dearborn County, IN, Boone County, KY, Campbell County, KY, Kenton County, KY, Hamilton County, OH
The radar
The Cincinnati radar (KILN), 82 km from the middle of the area, began a volume at 05:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 172 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 290 m²/s²
- 0-3 km storm-relative helicity
- 374 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.5
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 12:15 AM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jun 16, 12:15 AM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
1215 AM EDT Sun Jun 16 2019
.SYNOPSIS...
An oscillating frontal boundary will provide a focus for
showers and thunderstorms into early next week. The chance for
additional rain lingers throughout next week.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
MCS continues to move across the forecast area. Northern part of
this will clear the forecast area over the next several hours as
MCV heads east. However tail end of activity is becoming more
east-west, or east southeast-west northwest, oriented. This
will persist through the night and may even increase in
intensity later tonight as impulse moving across Illinois drops
into the area. The way this is lining up, the flash flood threat
appears to be greater from southeast Indiana across southern
Ohio. In addition, low level shear remains high and despite
limited instability, shallow super cellular structures continue
to come develop. Thus severe weather threat has not come to an
end.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
On Sunday, expect the showers and thunderstorms to develop
back across much of the fa as instability increases with the
heating of the day. Kept PoPs in the likely category.
Precipitation chances will linger into Sunday night.
Highs on Sunday will push into the upper 70s to lower 80s.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
An active weather pattern is expected to continue through the long
term time frame. Several systems will move into the region through
the week. This will keep precipitation chances in the forecast
everyday from Monday through Friday. Due to the several rounds of
showers and storms through the week, there will be the potential for
flooding concerns. Will mention flooding potential in the HWO. In
addition, there will also be a damaging with threat with some of
these storms. At this point given some uncertainty with the severe
potential, will only mention on Monday for now in the HWO.
There will be very little day to day variation with temperatures.
High temperatures will generally be in the middle 70s to lower 80s
through the week and Low temperatures are expected to be in the
60s.
&&
.AVIATION /04Z SUNDAY THROUGH THURSDAY/...
Showers and embedded thunderstorms will move across the
terminals during the early part of the TAF period. This will
bring periods of IFR conditions. Showers may then continue well
into the night across southern Ohio which may continue to affect
the Cincinnati terminals. North of there expect prevailing
ceilings to fall to MVFR with some potential to get as low as
IFR. It appears that an additional round of showers will move
through after 12Z. After this clears, ceilings will gradually
lift and eventually become VFR.
OUTLOOK...Thunderstorms will be possible through Thursday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch until 8 AM EDT Sunday for OHZ026-034-035-
042>046-051>056-060>065-070>074-077>080.
KY...Flash Flood Watch until 8 AM EDT Sunday for KYZ091>093.
IN...Flash Flood Watch until 8 AM EDT Sunday for INZ050-058-059-066-
073>075-080.
&&
SYNOPSIS...KC/Sites
NEAR TERM...
SHORT TERM...Sites
LONG TERM...Novak
AVIATION...Hazardous weather outlook, Jun 15, 3:54 PM EDT, 10 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 354 PM EDT Sat Jun 15 2019 INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>056-060>065- 070>072-074-077-162000- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Hardin-Mercer- Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark- Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH- Pickaway-Fairfield-Butler-Warren-Clinton-Hocking-Hamilton- 354 PM EDT Sat Jun 15 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Additionally, a few isolated strong to severe storms will be possible this evening through tonight, with gusty winds possible in the strongest storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Additional isolated strong to severe storms will be possible Sunday. Several rounds of thunderstorms are expected through the week. Due to the repeated rounds of expected precipitation, there will be the potential for flooding concerns. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. INZ075-080-KYZ089>100-OHZ073-078>082-088-162000- Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Ross-Clermont-Brown-Highland- Adams-Pike-Scioto- 354 PM EDT Sat Jun 15 2019 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio. .DAY ONE...This afternoon and tonight. A few isolated strong to severe storms will be possible this evening into tonight, with gusty winds and locally heavy rainfall being the primary threats. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Additional isolated strong to severe storms will be possible Sunday afternoon and evening and again on Monday afternoon and evening. Several rounds of thunderstorms are expected through the week. Due to the repeated rounds of expected precipitation, there will be the potential for flooding concerns. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Jun 15, 11:40 PM EDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1140 PM EDT Sat Jun 15 2019
OHZ071-072-077>079-160415-
Hamilton OH-Clermont OH-Brown OH-Warren OH-Clinton OH-
1140 PM EDT Sat Jun 15 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HAMILTON...NORTHERN
CLERMONT...NORTHWESTERN BROWN...SOUTHERN WARREN AND SOUTHWESTERN
CLINTON COUNTIES UNTIL 1215 AM EDT...
At 1139 PM EDT, radar indicated a strong thunderstorm near Loveland,
moving east at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Locations impacted include...
Loveland, Montgomery, Milford, Blanchester, Morrow, Camp Dennison,
Sixteen Mile Stand, The Village of Indian Hill, Woodville,
Maineville, Owensville, Goshen, Newtonsville, Fayetteville, Midland,
Butlerville, Pleasant Plain, St. Martin, Murdock and State Route 123
at State Route 132.
This includes I-71 in Ohio near mile marker 20.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3929 8433 3940 8399 3934 8391 3925 8387
3917 8387 3911 8427
TIME...MOT...LOC 0339Z 254DEG 34KT 3923 8421
FranksSpecial weather statement, Jun 15, 11:44 PM EDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1144 PM EDT Sat Jun 15 2019
INZ080-KYZ089-090-094-160415-
Switzerland IN-Carroll KY-Owen KY-Gallatin KY-
1144 PM EDT Sat Jun 15 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SWITZERLAND...
CARROLL...NORTHWESTERN OWEN AND WESTERN GALLATIN COUNTIES UNTIL 1215
AM EDT...
At 1144 PM EDT, radar indicated a strong thunderstorm near Madison,
moving east at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Locations impacted include...
Carrollton, Vevay, Warsaw, Florence, Kentucky Speedway, Glencoe,
Ghent, Sanders, Sparta, Worthville, Prestonville, Braytown,
Interstate 71 at Mile Marker 52, Langstaff, Wheatley, Locust,
Markland, Moorefield, New Liberty and Mount Sterling.
This includes I-71 in Kentucky between mile markers 41 and 61.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3874 8526 3869 8520 3885 8520 3878 8482
3852 8491 3855 8500 3856 8501 3857 8504
3857 8507 3860 8508 3859 8513 3862 8523
3873 8533 3874 8533
TIME...MOT...LOC 0344Z 286DEG 33KT 3876 8532
FranksSpecial weather statement, Jun 16, 12:13 AM EDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1213 AM EDT Sun Jun 16 2019
INZ080-KYZ089-090-094-095-160445-
Switzerland IN-Carroll KY-Owen KY-Gallatin KY-Grant KY-
1213 AM EDT Sun Jun 16 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SWITZERLAND...EASTERN
CARROLL...NORTHWESTERN GRANT...NORTHERN OWEN AND GALLATIN COUNTIES
UNTIL 1245 AM EDT...
At 1213 AM EDT, radar indicated a strong thunderstorm over Vevay,
moving east at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Locations impacted include...
Carrollton, Vevay, Warsaw, Florence, Kentucky Speedway, Glencoe,
Ghent, Sanders, Sparta, Interstate 71 at Mile Marker 52, Interstate
71 at US Route 127, Markland, New Liberty, US Route 42 at State Route
184, Elliston, Ethridge, Munk, Long Ridge, Eagle Hill and Napoleon.
This includes I-71 in Kentucky between mile markers 49 and 67.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3869 8515 3879 8512 3879 8468 3878 8466
3878 8465 3879 8465 3879 8463 3853 8469
TIME...MOT...LOC 0413Z 280DEG 26KT 3872 8506
FranksLocal storm report, Jun 16, 1:17 AM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
117 AM EDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1227 AM FLOOD 1 W NAPOLEON 39.21N 85.35W
06/16/2019 RIPLEY IN LAW ENFORCEMENT
WATER OVER A PORTION OF MILHOUSEN ROAD. TIME ESTIMATED.
&&
KCLocal storm report, Jun 16, 1:18 AM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
118 AM EDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1227 AM FLOOD SSW HOLTON 39.07N 85.39W
06/16/2019 RIPLEY IN LAW ENFORCEMENT
WATER REPORTED OVER A PORTION OF US-50 NEAR HOLTON. TIME
ESTIMATED.
&&
KCLocal storm report, Jun 16, 1:23 AM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
123 AM EDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 AM FLOOD 2 N AURORA 39.09N 84.90W
06/16/2019 DEARBORN IN LAW ENFORCEMENT
HIGH WATER REPORTED OVER 1 1/2 LANES OF WILSON CREEK
ROAD. TIME OF EVENT ESTIMATED.
&&
KCThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 9:09 PM EDT | Special Weather Statement | ILN | Logan | 36 min |
| Jun 15, 9:41 PM EDT | Special Weather Statement | ILN | Preble | 34 min |
| Jun 15, 9:43 PM EDT | Severe Thunderstorm Warning | ILN | Preble | 32 min |
| Jun 15, 9:55 PM EDT | Tornado Warning | ILN | Delaware | 35 min |
| Jun 15, 10:46 PM EDT | Special Weather Statement | ILN | Hamilton | 29 min |
| Jun 15, 10:54 PM EDT | Tornado Warning | ILN | Butler, Warren | 21 min |
| Jun 15, 11:13 PM EDT | Tornado Warning | ILN | Delaware | 14 min |
| Jun 15, 11:15 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 30 min |
| Jun 15, 11:23 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Logan, Miami, Shelby | 17 min |
| Jun 15, 11:40 PM EDT | Special Weather Statement | ILN | Warren | 35 min |
| Jun 16, 1:10 AM EDT | Areal Flood Advisory | ILN | Butler, Hamilton | 7 hr |
| Jun 16, 1:12 AM EDT | River Flood Warning | ILN | Hamilton | 7 hr |
| Jun 16, 2:19 AM EDT | Areal Flood Advisory | ILN | Brown, Clermont | 4 hr |
| Jun 16, 2:56 AM EDT | Flash Flood Warning | ILN | Brown, Clermont, Highland | 7 hr |
| Jun 16, 6:26 AM EDT | Special Weather Statement | ILN | Clermont, Hamilton | 49 min |
| Jun 16, 7:13 AM EDT | Special Weather Statement | ILN | Brown, Clermont, Highland | 47 min |
| Jun 16, 7:35 AM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown | 22 min |
| Jun 16, 7:43 AM EDT | Special Weather Statement | ILN | Adams, Pike, Scioto | 47 min |
| Jun 16, 8:20 AM EDT | Special Weather Statement | ILN | Scioto | 25 min |
| Jun 16, 8:37 AM EDT | Severe Thunderstorm Warning | ILN | Scioto | 8 min |
| Jun 16, 10:28 AM EDT | Areal Flood Warning | ILN | Hamilton | 30 hr |
| Jun 16, 10:28 AM EDT | River Flood Warning | ILN | Adams | 8 hr |
| Jun 16, 2:48 PM EDT | River Flood Warning | ILN | Champaign, Clark, Greene | 5 hr |
| Jun 16, 6:50 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown | 40 min |
| Jun 16, 7:15 PM EDT | Special Weather Statement | ILN | Scioto | 45 min |
| Jun 16, 7:29 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Scioto | 46 min |
| Jun 16, 7:47 PM EDT | Areal Flood Advisory | ILN | Auglaize, Logan, Shelby | 3 hr |
| Jun 16, 7:53 PM EDT | Special Weather Statement | ILN | Pike | 22 min |
| Jun 16, 7:56 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 19 min |
| Jun 15, 11:26 PM EDT | Special Weather Statement | ILN | Campbell, Kenton | 34 min |
| Jun 15, 11:44 PM EDT | Special Weather Statement | ILN | Carroll, Gallatin | 31 min |
| Jun 16, 12:13 AM EDT | Special Weather Statement | ILN | Gallatin | 32 min |
| Jun 16, 6:44 AM EDT | Severe Thunderstorm Warning | ILN | Gallatin, Grant, Owen | 32 min |
| Jun 16, 7:11 AM EDT | Severe Thunderstorm Warning | ILN | Owen | 19 min |
| Jun 16, 10:12 AM EDT | Special Weather Statement | ILN | Carroll, Gallatin | 33 min |
| Jun 16, 10:43 AM EDT | Special Weather Statement | ILN | Carroll, Gallatin, Grant, Owen | 47 min |
| Jun 16, 11:08 AM EDT | Special Weather Statement | ILN | Bracken, Grant, Pendleton | 37 min |
| Jun 16, 11:39 AM EDT | Special Weather Statement | ILN | Bracken, Mason, Robertson | 51 min |
| Jun 16, 12:15 PM EDT | Special Weather Statement | ILN | Lewis, Mason | 45 min |
| Jun 16, 4:52 PM EDT | Special Weather Statement | ILN | Owen | 23 min |
| Jun 16, 5:02 PM EDT | Severe Thunderstorm Warning | ILN | Grant, Owen | 28 min |
| Jun 16, 5:22 PM EDT | Severe Thunderstorm Warning | ILN | Owen | 23 min |
| Jun 16, 5:31 PM EDT | Special Weather Statement | ILN | Grant, Pendleton | 29 min |
| Jun 16, 6:17 PM EDT | Special Weather Statement | ILN | Bracken, Mason, Robertson | 28 min |
| Jun 16, 6:46 PM EDT | Special Weather Statement | ILN | Lewis, Mason | 29 min |
| Jun 15, 8:41 PM EDT | Severe Thunderstorm Warning | ILN | Wayne | 34 min |
| Jun 15, 9:03 PM EDT | Tornado Warning | ILN | Fayette, Wayne | 27 min |
| Jun 15, 9:04 PM EDT | Severe Thunderstorm Warning | ILN | Franklin, Ripley | 26 min |
| Jun 15, 9:30 PM EDT | Severe Thunderstorm Warning | ILN | Ripley | 45 min |
| Jun 15, 10:12 PM EDT | Areal Flood Advisory | ILN | Dearborn, Ohio, Ripley | 3 hr |
| Jun 15, 10:15 PM EDT | Special Weather Statement | ILN | Dearborn, Ripley | 30 min |
| Jun 16, 12:45 AM EDT | Areal Flood Advisory | ILN | Dearborn, Ohio, Ripley | 7 hr |
| Jun 16, 1:29 AM EDT | Flash Flood Warning | ILN | Dearborn, Franklin, Ripley | 9 hr |
| Jun 16, 5:05 AM EDT | Flash Flood Warning | ILN | Dearborn, Ripley | 10 hr |
| Jun 16, 5:45 AM EDT | Special Weather Statement | ILN | Dearborn, Franklin, Ohio, Ripley, Switzerland | 45 min |
| Jun 16, 3:06 PM EDT | Areal Flood Warning | ILN | Dearborn, Ripley | 43 hr |
Nearby
Flash Flood Warnings in Kentucky, 2019Flash Flood Warnings in Ohio, 2019Flash Flood Warnings in Indiana, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.